MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45CM, 5F STRAIGHT

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45CM, 5F STRAIGHT
Model Number FG-05551-001A
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device was recently returned for evaluation, but the evaluation has not begun yet.The dhr review of the complaint lot 635542 and related subassembly lots 634264, 635559, 616978, 616981, 621032, 629544, 629989, 630820, 633674 and 633704 was performed and there was found no deviation which could contribute to the reported incident.The devices passed all 100% in process inspections and aql based inspections.The manufacturer informed manufacturing operators and qc inspectors about the complaint.No remedial actions were initiated at the time of the initial report, since the exact root cause was not determined yet.
 
Event or Problem Description
During angioplasty, the physician was treating up and over from the right side.When he was done treating he pulled the sheath out and the distal half broke off.He attempted to fish the sheath out with no luck - the hub was removed day of the incident and the distal portion was removed the following day.
 
Additional Manufacturer Narrative
The dhr review of the complaint lot 635542 and related subassembly lots 634264, 635559, 616978, 616981, 621032, 629544, 629989, 630820, 633674 and 633704 was performed and there was found no deviation which could contribute to the reported incident.The devices passed all 100% in process inspections and aql based inspections.The manufacturer informed manufacturing operators and qc inspectors about the complaint.The sample was sent for decontamination to the external laboratory.After the decontamination, the sample was inspected and the reported issue was confirmed.For the investigation purposes, the returned device was tested for the tensile force of the sheath.The sheath was initially put into the waterbath (37°c) for 2 hours to simulate the use in the patient.Subsequently, the destructive pull tests were performed on 4 samples cut from the returned device.As described in iso (b)(4), for the smallest outside diameter bigger or equal than 1,850mm, the minimum peak tensile force is 15n.Manufacturer's internal document technical specification and customer's requirements document define, that the tensile strength which will lead to failure of the sheath must be >35n.The iso requirement as well as manufacturer's internal document and customer's requirements for the tensile force were fulfilled for all 4 samples.The results of the destructive pull tests of all subassembly lots, which are related to the complaint lot, were above the required limit.The ifu states the following: section precautions: "do not attempt introducer sheath advancement or withdrawal without guide wire and dilator secured in place.Severe vascular damage and/ or injury may occur." based on the information provided by the customer, the dilator was not in place during the removal.Based on the evaluation of information summarized from investigation of returned device, the most likely root cause is the user error (removal of the sheath without dilator in place).

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45CM, 5F STRAIGHT
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, germany 01277
GM  01277
MDR Report Key8264083
Report Number3003637635-2019-00002
Device Sequence Number11102041
Product Code DYB
UDI-Device Identifier04251244500047
UDI-Public04251244500047
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberFG-05551-001A
Device Catalogue Number386591
Device Lot Number635542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;